MAUDE Adverse Event Report: ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC
Model Number 72290125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, the drill of the disposable kit was broken when drilling.The procedure was successfully completed with non-significant delay using a back-up device.The back-up device was used in the original hole.No patient complications were reported.
 
Event or Problem Description
It was reported that during the anchor deployment, the drill of the disposable kit was broken when drilling.The pieces were retrieved.The procedure was successfully completed with non-significant delay using a back-up device.The back-up device was used in the original hole.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual evaluation showed the device was not returned in any original packaging.An obturator was returned with no visible deficiencies.The drill is inside of the drill guide.The drill shows no sign of fracture.The drill guide has no visible deficiencies.There is bio debris packed inside the drill guide.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was not determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include (1) excessive force (2) improper alignment of the handle.No containment or corrective actions are recommended at this time.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12693729
Report Number3006524618-2021-00986
Device Sequence Number4103547
Product Code NBH
UDI-Device Identifier00885556662632
UDI-Public00885556662632
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Model Number72290125
Device Catalogue Number72290125
Device Lot Number2066550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/27/2021
11/23/2023
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date10/29/2021
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown